Aa
Aa
A
A
A
Close
Avatar universal

Continuing Blood Pressure Problems

I am a 31 year old male, 6'4, 195lbs. I visited a cardiologist in April 2010 because of palpitations during exercise. I had an echo done: trace mitral and tricuspid inefficiency, EF 53%, left ventricular motion is borderline reduced, but structurally normal. Duke treadmill score of 12.5, no significant ischemic ECG changes, resting ECG nonspecific ST wave abnormalities, maxed HR 203. Two months later I was still having issues; my cardiologist put me on an event monitor. During the 30 days I had a few PVC's. I told him that my diastolic reads high after exercise; my systolic was high in the office.  I am hypertensive, I take 10mg Ramipril and he put me on 12.5mg of HCTZ. Recently, I started experiencing dizziness during exercise (slow jogging), not spinning but a loopy feeling. So I was told to come in for another stress test. I took it today. A different cardiologist was attending. He stopped the test out when he saw ST depressions when I stood up to get on the treadmill, I was nervous and they went away. My heart rate is often at 58bpm at home and goes up to 85 when I stand up, not 140 like today. After he looked through my file, we resumed.  I was fine, but my blood pressure fluctuated abnormally.  Resting: 142/78; stage one: 152/88; then 160/100; then 160/60; final stage, after 11 minutes: 132/62; HR 185 bpm. The cardiologist told me only to exercise moderately until my follow up; my regular cardiologist will probably change my BP treatment.  I have read that changes in diastolic blood pressure are indicative of CAD.  But I recently had an angioscreen, and everything came back normal.  My cholesterol is 137.  I think I might be a hypochondriac and I have anxiety issues, but I am worried that something really is wrong.  Everything except the fluctuating blood pressure seems fine.  Do I have some hidden problem?  My last chemistry check showed a low osmolality, 276.  Is that a problem?  Could it be the blood pressure medicine affecting my diastolic pressure?
4 Responses
469720 tn?1388146349
MEDICAL PROFESSIONAL
Im not certain how you think the blood pressure medication is affecting your diastolic pressure? I'd have to assume that you understand that it should be lowering it and perhaps your question is if youre having some paradoxical response. Have you had a stress echo. Any family history of heart disorders. Any secondary causes of hypertension at such a young age. Certainly you may be experiencing a response to the anti hypertensives.
Avatar universal
I should not that it was an angio-screening (with an echo wand, and ankle BP test) not the angiogram x-ray.
Avatar universal
Thank you for your response.  The medication treatment I am under works great for my resting BP; it is usually 115/70.  My question has more to do with the fluctuation in my exercising BP.  Could the BP medication being causing the high diastolic numbers in the upper 90s to 100, and the change of those to the, what I perceive to be, too low readings in the lower 60s.  I have yet to have a stress echo, only a resting.  As far as I can tell, I have no secondary cause of hypertension.  I have no family history of heart disease; both of my parents and grandparents have great blood pressure.  Though, my mother, 58, was recently diagnosed with diabetes.  
469720 tn?1388146349
MEDICAL PROFESSIONAL
Hello
Id say that the medication is unlikely the cause of your diastolic hypertension. I think the stress echo would also be helpful

You are reading content posted in the Cardiovascular Disease Prevention Forum

Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.